Advertisement

Regular Functions of a Quaternionic Variable

  • Graziano Gentili
  • Caterina Stoppato
  • Daniele C. Struppa

Part of the Springer Monographs in Mathematics book series (SMM)

Table of contents

  1. Front Matter
    Pages i-xix
  2. Graziano Gentili, Caterina Stoppato, Daniele C. Struppa
    Pages 1-14
  3. Graziano Gentili, Caterina Stoppato, Daniele C. Struppa
    Pages 15-24
  4. Graziano Gentili, Caterina Stoppato, Daniele C. Struppa
    Pages 25-50
  5. Graziano Gentili, Caterina Stoppato, Daniele C. Struppa
    Pages 51-73
  6. Graziano Gentili, Caterina Stoppato, Daniele C. Struppa
    Pages 75-90
  7. Graziano Gentili, Caterina Stoppato, Daniele C. Struppa
    Pages 91-102
  8. Graziano Gentili, Caterina Stoppato, Daniele C. Struppa
    Pages 103-125
  9. Graziano Gentili, Caterina Stoppato, Daniele C. Struppa
    Pages 127-140
  10. Graziano Gentili, Caterina Stoppato, Daniele C. Struppa
    Pages 141-161
  11. Graziano Gentili, Caterina Stoppato, Daniele C. Struppa
    Pages 163-176
  12. Back Matter
    Pages 177-185

About this book

Introduction

The theory of slice regular functions over quaternions is the central subject of the present volume. This recent theory has expanded rapidly, producing a variety of new results that have caught the attention of the international research community. At the same time, the theory has already developed sturdy foundations. The richness of the theory of the holomorphic functions of one complex variable and its wide variety of applications are a strong motivation for the study of its analogs in higher dimensions. In this respect, the four-dimensional case is particularly interesting due to its relevance in physics and its algebraic properties, as the quaternion forms the only associative real division algebra with a finite dimension n>2. Among other interesting function theories introduced in the quaternionic setting, that of (slice) regular functions shows particularly appealing features. For instance, this class of functions naturally includes polynomials and power series. The zero set of a slice regular function has an interesting structure, strictly linked to a multiplicative operation, and it allows the study of singularities. Integral representation formulas enrich the theory and they are a fundamental tool for one of the applications, the construction of a noncommutative functional calculus.

The volume presents a state-of-the-art survey of the theory and a brief overview of its generalizations and applications. It is intended for graduate students and researchers in complex or hypercomplex analysis and geometry, function theory, and functional analysis in general. ​

Keywords

30G35, 30B10, 30C15, 30E20, 30C80 Schwarz's lemma functions of hypercomplex variables and generalized variables maximum principle power series zeros of polynomials

Authors and affiliations

  • Graziano Gentili
    • 1
  • Caterina Stoppato
    • 2
  • Daniele C. Struppa
    • 3
  1. 1.Mathematics DepartmentUniversity of FlorenceFlorenceItaly
  2. 2.Mathematics DepartmentUniversity of MilanMilanItaly
  3. 3.Schmid College of Science and TechnologyChapman UniversityOrangeUSA

Bibliographic information

  • DOI https://doi.org/10.1007/978-3-642-33871-7
  • Copyright Information Springer-Verlag Berlin Heidelberg 2013
  • Publisher Name Springer, Berlin, Heidelberg
  • eBook Packages Mathematics and Statistics
  • Print ISBN 978-3-642-33870-0
  • Online ISBN 978-3-642-33871-7
  • Series Print ISSN 1439-7382
  • Buy this book on publisher's site
Industry Sectors
Oil, Gas & Geosciences